Format

Send to

Choose Destination
See comment in PubMed Commons below
Dermatol Online J. 2006 Oct 31;12(6):10.

Distinct patterns of chromonychia, Beau's lines, and melanoderma seen with vincristine, adriamycin, dexamethasone therapy for multiple myeloma.

Author information

  • 1Department of Oncology, Our Lady of Mercy Medical Center, New York Medical College, Bronx, NY, USA. c_dasanu@yahoo.com

Abstract

Nail and skin alterations associated with the use of chemotherapy have been described in the last decade involving various combinations of two different types of nail changes. They are entirely reversible within a few months after withdrawal of the offending agent. We describe a 52-year-old male diagnosed with stage III multiple myeloma, who was treated with 5-monthly cycles of VAD (vincristine, adriamycin and dexamathasone). During administration of chemotherapy, the patient progressively developed a complex association of Beau's lines, transverse melanonychia, Muehrcke's lines, and diffuse hyperpigmentation of the skin. No metabolic or endocrine changes were present to explain the observed pigmentation and structural alterations. This complex pattern of nail and skin changes is accounted by synergy or an additive effect of chemotherapy agents on cellular proliferation of nail compartments. All changes disappeared 4 months after the discontinuation of VAD chemotherapy, which further pointed out towards adriamycin and vincristine as possible etiologic agents.

PMID:
17083890
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center